# SDR 2003FA0000215

- Difficulty date: May 14, 2002
- Submitted: March 7, 2003
- Operation: General aviation
- Aircraft: N2222C
- Make and model: Cessna 208B
- Aircraft serial: 208B0921
- Engine: Pwa PT6*
- System (JASC): 2422 · AC Inverter
- Part: Inverter
- Part number: MD2628
- Condition: Failed
- Location: Directional Gyro
- Part time: 200 hours
- Component: Directional Gyr
- Component part number: KG102A
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

DIRECTIONAL GYRO FAILED DUE TO UNACCEPTABLE INSTALLATION OF A MD26-28 INVERTER WITH ITS 26V AC OUTPUT IN PARALLEL WITH THE KG102A 26V AC OUTPUT.  THIS WAS DONE IN ERRO TO BOOST THE CURRENT CAPACITY ON THE 26V AC LINE.  CANNOT PARALLED INVERTER OUTPUT UNLESS THE CAN BE SYNCHRONIZED, WHICH IS NOT POSSIBLE ON THESE TWO UNITS.  IN THIS INSTALLATION, THE ADDITIONAL CURRENT WAS NOT REQUIRED SINCE THE TWO UNITS DRIVEN BY THE BOOTSTRAP ARE NOT MECHANICAL SYNCHROS BUT HIGH IMP ELECTRONIC CIRCUITS.  THE GYRO WAS REPLACED AND THE MD26-28 ELIMINATED.
